MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a dialysis access fistulogram procedure, the advance 35 lp low profile balloon catheter ruptured circumferentially while at an inflation pressure of less than or equal to 12, and then separated prior to removal.The advance 35 lp low profile balloon catheter was able to be completely removed from inside of the patient.An additional procedure was completed to place another manufacturer's stent as there was a rupture in the patient's left basilic vein.It is unknown if the complaint device caused or contributed to the ruptured vein.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for examination.The distal marker band is present; the proximal marker band is not present.The distal section of catheter tubing is elongated.The catheter and balloon are separated into two sections.The total length of catheter is outside the upper specification limit.Balloon burst longitudinally and radially.The total length of the balloon is within specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record showed three non-conformances; however, all non-conforming product was scrapped or re-worked as appropriate, prior to completion of the final lot.In addition, there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6982296
Report Number1820334-2017-03733
Device Sequence Number488187
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)191026(10)7388385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR